Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes abdominal cramps and watery diarrhea after gallbladder removal?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 509 Questions

default
Posted on Fri, 4 May 2018 in General Health
Question: I had my gallbladder removed 10/25/2017, then had a bile leak that was fixed 11/06/17. I have yet to have a normal BM. I get abdominal cramping & with seconds I need to find a bathroom for an explosion of watery diarrhea. Is this normal? If it gets to be more than a couple times a day, Imodium helps. But I don’t over use it because I don’t want to get constipated. I have a long history IBS. I can’t go anyplace where there isn’t toilet available.
doctor
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
Can be due to IBS but secretary and infective diarrhea need to be ruled out

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, it can be related to IBS as it can get worsened due to the recent stress your body has gone through in form of surgeries but in some individuals diarrhea after gall bladder removal may remain for few weeks as direct emission if bile acids into gut without prior storage may cause irritation at first.

Other causes like infective and secretary diarrhea needs to be ruled out on both stool R/E and decreasing amount of food taken respectively. Meanwhile keep good hydration and salt replacement with oral rehydration salts and may get help with adsorbents like ispaghola husk.

It's better to use immodium less as it can have serious side effects if infective wlwment is present. May need IBS management aggressively and detailed gastroenterologist review as soon as possible.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Stress

doctor1 MD

i have suffered with telogem effluviam which is hair shedding. i believe that it's been through stress related issues. the stress has decreased and the hair is starting to grow back. however i now have a tooth infection and have been prescribed anitbiotics amoxicillin and co-codomaol pain relief. i am natrually concerned that these drugs plus the infection might cause further hair loss. can you please put my mind at rest. maybe i am being over anxious because this has been a very traumatic time for me.

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

Hi, My wife had a dermoyd cyst removed a few year ago and with it her left ovary. Every since then, she has had a really hard time during her period. Lately, she has experienced a rapid heart rate. She is 23 years old and 105lbs. Generally healthy but she is a smoker. She rarely drinks alcohol and doesn't do any drugs. Her water intake is good as is her diet. She doesn't feel any stress, although, our life is rather stressful. She is anemic and has low blood pressure and her heart rate averages around 100bpm during her period. Is this something we should worry about?

doctor1 MD

hi,i keep getting out of breath and feeling tied i get a lot off flem in my throat all the time even though i have not a cold,i also had a very fast heart beat which the doctor gave me propranol tablets 3 times a day ca n you tell have i got a heart problem as it is really worry me?

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring problem, so doctor has prescribed varanadi kashayam. Apart from this, i have short temper problem, so...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my sleep after i sleep abnormal feeling on left while yawning too much tightness on left ear and...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will my thyroid bounce back ?